Alert archive / Florida / Coastal Flood Statements in 2020
Coastal Flood Statement 5, NWS Miami, FL
NWS Miami, FL issued this coastal flood statement at Sep 13, 2020, 4:12 PM EDT for Collier County, Florida. It took effect at Sep 13, 2020, 11:00 PM EDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2020, 4:12 PM EDT (20:12 UTC)
- In effect from
- Sep 13, 2020, 11:00 PM EDT
- Expired
- Sep 15, 2020, 2:00 AM EDT
- In force
- 27 hr
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2532 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
404 WHUS42 KMFL 132012 CFWMFL Coastal Hazard Message National Weather Service Miami FL 412 PM EDT Sun Sep 13 2020 HIGH RISK OF RIP CURRENTS BOTH COAST THROUGH SUNDAY. FLZ069-140415- /O.NEW.KMFL.CF.S.0005.200914T0300Z-200914T1800Z/ /O.CON.KMFL.RP.S.0043.000000T0000Z-200914T0000Z/ Coastal Collier- 412 PM EDT Sun Sep 13 2020 ...COASTAL FLOOD STATEMENT FOR COASTAL COLLIER COUNTY IN EFFECT LATE TONIGHT THROUGH MONDAY MORNING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...For the High Rip Current Risk, dangerous rip currents. For the Coastal Flood Statement, isolated minor coastal flooding during high tides. * WHERE...Coastal Collier County. * WHEN...For the High Rip Current Risk, until 8 PM EDT this evening. For the Coastal Flood Statement, from 11 PM EDT this evening through Monday morning. * IMPACTS...Some water on low lying roads and property. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ FLZ168-172-173-140000- /O.CON.KMFL.RP.S.0043.000000T0000Z-200914T0000Z/ Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade- 412 PM EDT Sun Sep 13 2020 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...Coastal Broward, Coastal Palm Beach and Coastal Miami- Dade Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
3 follow-up statements
477 WHUS42 KMFL 140823 CFWMFL Coastal Hazard Message National Weather Service Miami FL 423 AM EDT Mon Sep 14 2020 FLZ069-141630- /O.CON.KMFL.CF.S.0005.000000T0000Z-200914T1800Z/ Coastal Collier- 423 AM EDT Mon Sep 14 2020 * WHAT...Coastal Flood Statement, isolated minor coastal flooding during high tides. * WHERE...Coastal Collier County. * WHEN...through this morning. * IMPACTS...Some water on low lying roads and property. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
722 WHUS42 KMFL 141752 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Miami FL 152 PM EDT Mon Sep 14 2020 FLZ069-150600- /O.EXT.KMFL.CF.S.0005.000000T0000Z-200915T0600Z/ Coastal Collier- 152 PM EDT Mon Sep 14 2020 ...The Coastal Flood Statement has been Extended Through 2AM EDT for Collier County... * WHAT...Coastal Flood Statement, isolated minor coastal flooding during high tides. * WHERE...Coastal Collier County. * WHEN...through early tomorrow morning. * IMPACTS...Some water on low lying roads and property. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$ http://www.weather.gov/miami
050 WHUS42 KMFL 141932 CFWMFL Coastal Hazard Message National Weather Service Miami FL 332 PM EDT Mon Sep 14 2020 FLZ069-150345- /O.CON.KMFL.CF.S.0005.000000T0000Z-200915T0600Z/ Coastal Collier- 332 PM EDT Mon Sep 14 2020 ...Coastal Flood Statement in Effect Through 2 AM EDT Tuesday... * WHAT...Coastal Flood Statement, Isolated minor coastal flooding. * WHERE...Coastal Collier County. * WHEN...Until 2 AM EDT Tuesday. * IMPACTS...Some water on low lying roads and property. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Sep 13, 2:01 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Sep 13, 2:01 PM EDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Miami FL
201 PM EDT Sun Sep 13 2020
.Aviation...
MVFR conditions with brief periods of IFR continue with outermost
precip bands of TS Sally along the Gulf coast expected through
about 21z, with slow improvement thereafter. At the east coast
terminals from PBI-MIA, mainly VFR conditions but with brief periods
of MVFR in passing SHRA/isolated TSRA. Winds will be mainly S-SE
10-15 knots with a few gusts near 20 knots during the daytime
hours.
&&
.Preliminary Point Temps/PoPs...
West Palm Beach 77 89 77 89 / 30 40 10 40
Fort Lauderdale 79 88 79 89 / 30 50 10 40
Miami 78 89 78 89 / 30 50 10 40
Naples 75 90 75 91 / 50 50 40 60
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch until 8 PM EDT this evening for FLZ063-066-069-070-
075.
High Rip Current Risk until 8 PM EDT this evening for FLZ069-168-
172-173.
AM...None.
GM...Small Craft Advisory until 8 PM EDT this evening for GMZ656-676.
&&
Aviation...59/MolledaHazardous weather outlook, Sep 13, 11:02 AM EDT, 5 hours 10 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 1102 AM EDT Sun Sep 13 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 140000- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1102 AM EDT Sun Sep 13 2020 ...Flood Watch Southwest Florida Until 8 PM Tonight... ...High Risk of Rip Currents All South Florida Beaches... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a high risk of rip currents at both the Atlantic and Gulf beaches of South Florida. Flooding: Heavy rainfall and multiple rounds of showers and storms over already saturated areas may enhanced the flood risk across all of South Florida. The threat is highest over western and southern Collier County where rainfall will be more widespread. In addition, higher than normal tides along the Collier Count coast may lead to minor tidal flooding of locations right along the coast. Thunderstorms: Isolated to scattered thunderstorms are expected today. Main concerns are the potential for heavy rainfall, lightning, and gusty winds. Waterspouts: Isolated waterspouts are possible with the heavier showers and thunderstorms. Wind: The strongest showers and thunderstorms are capable of producing wind gusts in excess of 40 mph. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY As Tropical Storm Sally continues to move away from the area, periods of heavy rainfall and gusty winds could continue into the start of next week. Due to antecedent conditions, there remains the risk of flooding, especially for urban and low lying areas. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind and flooding to the National Weather Service forecast office in Miami. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Molleda
In the hours before
Local storm report, Sep 13, 1:57 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
157 PM EDT SUN SEP 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLOOD MIAMI 25.77N 80.20W
09/13/2020 MIAMI-DADE FL SOCIAL MEDIA
LINGERING FLOODING REPORTED VIA SNAP MAP NEAR THE
INTERSECTION OF INTERSTATE 95 AND US 41 NEAR BRICKELL
AROUND 11:30 AM EDT. THIS IS LINGERING FLOODING
ASSOCIATED WITH A BAND OF HEAVY RAIN THAT FELL LATE LAST
NIGHT.
&&
EVENT NUMBER MFL2000193
WEINMANSpecial weather statement, Sep 13, 2:09 PM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Miami FL
209 PM EDT Sun Sep 13 2020
FLZ069-070-131915-
Coastal Collier County FL-Inland Collier County FL-
209 PM EDT Sun Sep 13 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLLIER COUNTY UNTIL
315 PM EDT...
* At 208 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Naples Park to near Cape Romano. Movement was north at 30 mph.
* Winds in excess of 45 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Naples, Marco Island, Golden Gate Estates, Naples Park, Cape
Romano, Belle Meade, Marco Island Airport, Naples Manor, Golden
Gate, East Naples, Lely Resort, West Toll Gate On Alligator Alley,
Vineyards, Royal Palm Hammock, North Naples, Pelican Bay, Lely,
Rookery Bay Aquatic Preserve, Goodland and Quail Creek Estate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2631 8185 2632 8182 2632 8167 2588 8150
2581 8173 2614 8185
TIME...MOT...LOC 1808Z 160DEG 25KT 2629 8180 2581 8162
BAXTERLocal storm report, Sep 13, 2:26 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
226 PM EDT SUN SEP 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 2 SSW MIAMI 25.74N 80.22W
09/13/2020 M5.98 INCH MIAMI-DADE FL COCORAHS
24 HOUR TOTAL. COCORAHS STATION FL-MD-94
MIAMI 2.2 S.
&&
SPMLocal storm report, Sep 13, 2:27 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
227 PM EDT SUN SEP 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HEAVY RAIN 2 SE CORAL GABLES 25.71N 80.25W
09/13/2020 M5.17 INCH MIAMI-DADE FL MESONET
24 HOUR TOTAL. MESONET STATION EW7211
COCONUT GROVE.
&&
SPMLocal storm report, Sep 13, 2:28 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
228 PM EDT SUN SEP 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HEAVY RAIN 2 NNW CORAL GABLES 25.76N 80.28W
09/13/2020 M4.16 INCH MIAMI-DADE FL MESONET
24 HOUR TOTAL. MESONET STATION FW6581 CORAL
GABLES.
&&
SPMSpecial weather statement, Sep 13, 2:43 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Miami FL
243 PM EDT Sun Sep 13 2020
FLZ063-131930-
Glades FL-
243 PM EDT Sun Sep 13 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GLADES COUNTY UNTIL 330
PM EDT...
* At 243 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Brighton Seminole Reservation to Lakeport to 6 miles southeast of
Palmdale. Movement was northwest at 25 mph.
* Winds in excess of 45 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Palmdale, Lakeport and Brighton Seminole Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2697 8093 2690 8109 2681 8124 2703 8147
2703 8134 2704 8134 2703 8133 2703 8127
2712 8127 2712 8117 2721 8117 2721 8103
TIME...MOT...LOC 1843Z 155DEG 20KT 2701 8102 2697 8113 2689 8123
BAXTERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 8:12 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 3 hr |
| Sep 12, 8:12 PM EDT | Special Weather Statement | MFL | Palm Beach | 63 min |
| Sep 12, 8:14 PM EDT | Special Weather Statement | MFL | Collier | 46 min |
| Sep 12, 8:31 PM EDT | Special Weather Statement | MFL | Broward | 59 min |
| Sep 12, 9:06 PM EDT | Special Weather Statement | MFL | Collier | 54 min |
| Sep 12, 9:13 PM EDT | Flash Flood Warning | MFL | Broward, Palm Beach | 107 min |
| Sep 12, 9:16 PM EDT | Special Marine Warning | MFL | 119 min | |
| Sep 12, 9:30 PM EDT | Special Weather Statement | MFL | Palm Beach | 60 min |
| Sep 12, 9:32 PM EDT | Special Marine Warning | MFL | 118 min | |
| Sep 12, 11:04 PM EDT | Special Weather Statement | MFL | Palm Beach | 41 min |
| Sep 12, 11:12 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Sep 13, 12:08 AM EDT | Special Marine Warning | MFL | 37 min | |
| Sep 13, 12:57 AM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Sep 13, 1:03 AM EDT | Special Marine Warning | MFL | 57 min | |
| Sep 13, 1:14 AM EDT | Special Marine Warning | MFL | 2 hr | |
| Sep 13, 1:20 AM EDT | Flash Flood Warning | MFL | Miami-Dade | 4 hr |
| Sep 13, 1:41 AM EDT | Special Weather Statement | MFL | Miami-Dade | 49 min |
| Sep 13, 1:57 AM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 3 hr |
| Sep 13, 2:00 AM EDT | Special Marine Warning | MFL | 30 min | |
| Sep 13, 2:21 AM EDT | Special Marine Warning | MFL | 84 min | |
| Sep 13, 2:24 AM EDT | Special Weather Statement | MFL | Broward | 66 min |
| Sep 13, 3:15 AM EDT | Special Marine Warning | MFL | 2 hr | |
| Sep 13, 7:18 AM EDT | Special Marine Warning | MFL | 87 min | |
| Sep 13, 8:50 AM EDT | Areal Flood Advisory | MFL | Collier | 4 hr |
| Sep 13, 9:10 AM EDT | Areal Flood Advisory | MFL | Collier | 6 hr |
| Sep 13, 9:40 AM EDT | Special Marine Warning | MFL | 95 min | |
| Sep 13, 9:56 AM EDT | Small Craft Advisory | MFL | 10 hr | |
| Sep 13, 10:40 AM EDT | Special Weather Statement | MFL | Miami-Dade | 35 min |
| Sep 13, 12:46 PM EDT | Areal Flood Advisory | MFL | Collier | 3 hr |
| Sep 13, 2:09 PM EDT | Special Weather Statement | MFL | Collier | 66 min |
| Sep 13, 2:25 PM EDT | Special Marine Warning | MFL | 95 min | |
| Sep 13, 2:43 PM EDT | Special Weather Statement | MFL | Glades | 47 min |
| Sep 13, 4:34 PM EDT | Special Marine Warning | MFL | 56 min | |
| Sep 13, 5:26 PM EDT | Special Weather Statement | MFL | Palm Beach | 64 min |
| Sep 13, 5:49 PM EDT | Special Marine Warning | MFL | 86 min | |
| Sep 13, 6:12 PM EDT | Special Weather Statement | MFL | Broward | 63 min |
| Sep 13, 7:14 PM EDT | Special Marine Warning | MFL | 91 min |
Nearby
Coastal Flood Statements in Florida, 2020Every coastal flood statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.